will ptassium filtered water cause B/P to go sky high??

Discussion in 'Fibromyalgia Main Forum' started by campbeck97, Mar 3, 2010.

  1. campbeck97

    campbeck97 New Member

    Hi All. was wondering if anyone else uses the ultraviolet light flitering machine that you add potassium to to filter your water supply to the house. we had one installed and the water taste great but my b/p has really got high the last few days after a recent filling with the potassium tablets. My B/P 187/97 Pulse got up to 117 last night. I called my Dr as I was afraid of having a stroke or worse. But I also have been under alot of stress lately my precious daughterinlaw just had me a beautiful baby girl! Moma isnt doing so good bleeding heavyly and they gave her two blood transfusions today. her hemoglobin went from 14 to 7 . So there having to stay at the hospital until moma gets better. she had such a long and difficult labor. I was in labor and delivery with her, my son and of course grandpa what a Blessing from the Lord! So may be all that stress made my B/P go up that high, it normally runs around 120/65 pulse 60"s - 80"s but not 117! I do take one medication for it tenormin 25 mg. once daily but my dr just doubled my dose to see if that will work. I hate taking more medication.so give me a vote is it the new granddaughter or the potassium in the water im drinking. Thanks Becky
  2. AuntTammie

    AuntTammie New Member

    potassium and sodium balance each other out, so it is too little potassium that tends to cause high blood pressure, not the other way around
  3. gb66

    gb66 Well-Known Member

    Congrats on your grandbaby! I hope your DIL is doing much better. I had a similar experience with the bleeding after my first baby.

    I also take Tenormin. I started out with 25 mg in 1989 and in a few years had to up it to 50mg, then, about 4 years ago to 100mg per day.

    Had it been awhile since you checked your BP? Maybe it had just gotten higher and you didn't realize it. That's the way mine has been. I really wanted to stick to Tenormin even though the doc wanted to switch me to another one. I had tried others and had bad side effects. I think maybe your increase to 50mg will do it for you. Hope so. GB66
    [This Message was Edited on 03/04/2010]
  4. skeptik2

    skeptik2 Member

    A new grandbaby...how I love babies, especially newborns. I sure
    hope your dau in law is doing much better now...and you, too!

    AuntTammie, just this week I was told my potassium was a little
    low, but my BP is perfect. Dr. Rx'd potassium for one month. I
    didn't ask what kind of problems it can cause...do you know of
    any others besides high BP?

  5. AuntTammie

    AuntTammie New Member

    it's great that your bp is perfect : )

    aside from effects on bp, potassium is really very, very important for the heart to function properly ( my mom's best friend's daughter just died bc her heart stopped bc she had too little potassium....she was an otherwise healthy woman in her early twenties.....& I have read of other similar cases......I was also kept in the hospital myself several yrs ago after having foot surgery, bc when they did the blood tests, my potassium levels were too low and they put me on IV potassium bc they consider it so vital)

    considering that the dr only said yours was a little low, I wouldn't be too concerned as long as you do take the supplement and raise your levels (in other words, I did not write what I did to freak you out, but to let you know that it is not somethign to take lightly)

    ....it also can impact water levels (dehydration and bloating both can happen when sodium and potassium levels get out of balance), and too little can cause muscle cramps